Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Rash on chest and stomach, spreading to shoulders and upper back, itching

DOCTOR OF THE MONTH - Jul 2012
Jul 2012
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1993
Answered : 998 Questions
Question
i have a rash on my chest and stomach and it spreading it didn't itch at first but it is itching now and us spreading up my shoulders on to my upper back
Posted Sun, 23 Sep 2012 in Skin Rash
 
 
Answered by Dr. Praveen Rodrigues 3 hours later
Hi there XXXXXXX I note your rash issue & have viewed the accompanying photograph. It does appear that the rash is akin to a viral exanthem & /or Pityriasis Rosea which again has viral precusors. Perhaps you should take an antihistamine called levocetrizine 10mg at night (common name Xyzal) for some 10 days & accompany that with a topical steroid-antifungal combination lotion both should be easily available as OTC preparations. Also after bathing, use cetaphil moisturising lotion atop wet skin to moisturise & reduce the itchy feeling. The rash in its natural course if P. Rosea should run its natural course of 3-6 weeks. If an allergy, will subside in 24-48 hrs of this treatment. If after 48-72 hrs, it still persists or does not get better, do please revert back to me. I will require some further history as the one supplied sadly is not much to go on..eg..does anyone else have similar lesions surrounding you/fly members etc; marital/sexual exposure history preceding rash; any outdoor/hiking activity prior; any known prior allergens; any endemic specific diseases near your port of residence; any other systemic features eg Fevers, joint pains, abdominal pains; any preceding local applications eg deos/sprays/soaps/detergnets etc that may have led to said rash.
Cheers..Do hope the suggestions help..if not, please do remember to revert with the answers to above queries. Good luck & here's to a clear skin!!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

Related Disease & Conditions

Related Drugs/Medications

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions